Alert archive / Montana / Wind Chill Warnings in 2022
Wind Chill Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this wind chill warning at Dec 21, 2022, 8:44 AM MST for 9 counties in Montana. It was in force for 27 hr. 35 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 21, 2022, 8:44 AM MST (15:44 UTC)
- Expired
- Dec 22, 2022, 12:00 PM MST
- In force
- 27 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 27 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 8:45 AM MST | EXTR WIND CHILL -24 | 1 Nw Round Butte, MT | MESONET STATION RDBM 1.1 NW ROUND BUTTE (AGRIMET). |
| Dec 21, 8:53 AM MST | EXTR WIND CHILL -32 | 1 N Polebridge, MT | MESONET STATION POEM8 POLEBRIDGE. |
| Dec 21, 9:00 AM MST | EXTR WIND CHILL -58 | 5 E Lake Mcdonald, MT | MESONET STATION SPRMT SPERRY. |
| Dec 21, 9:00 AM MST | EXTR WIND CHILL -47 | 4 Se Essex, MT | MESONET STATION S11MT SHED 11. |
| Dec 21, 9:00 AM MST | EXTR WIND CHILL -47 | 5 Ene Blacktail - Railr, MT | MESONET STATION MRPMT MARIAS PASS. |
| Dec 21, 9:15 AM MST | EXTR WIND CHILL -38 | 5 S Elliston, MT | MESONET STATION FW8329 ELLISTON. |
| Dec 21, 9:22 AM MST | SNOW 7.5 | 2 S Marion, MT | |
| Dec 21, 9:30 AM MST | EXTR WIND CHILL -30 | 2 Wnw Butte, MT | MESONET STATION MTM46 1.5 W BUTTE (MT-MESO). |
| Dec 21, 9:30 AM MST | EXTR WIND CHILL -23 | 2 S Greenough, MT | MESONET STATION MTM12 1.5 S GREENOUGH (MT-MESO). |
| Dec 21, 9:45 AM MST | EXTR WIND CHILL -52 | Ronan, MT | MESONET STATION AT965 RONAN. |
| Dec 21, 9:45 AM MST | EXTR WIND CHILL -20 | 3 S Clearwater, MT | MESONET STATION MTM08 2.8 S CLEARWATER (MT-MESO). |
| Dec 21, 9:53 AM MST | EXTR WIND CHILL -36 | 3 Sse Butte, MT | ASOS STATION KBTM BUTTE-MOONEY AP. |
| Dec 21, 9:55 AM MST | EXTR WIND CHILL -50 | 5 Sse Finn, MT | MESONET STATION MTAVN 5.2 SE FINN (MT DOT). |
| Dec 21, 9:58 AM MST | EXTR WIND CHILL -49 | Garrison, MT | MESONET STATION MTGAR GARRISON (MT DOT). |
| Dec 21, 10:00 AM MST | EXTR WIND CHILL -47 | 4 Nnw Racetrack, MT | MESONET STATION DRLM 4.0 N RACETRACK (AGRIMET). |
| Dec 21, 10:00 AM MST | EXTR WIND CHILL -45 | 2 Wsw Deer Lodge, MT | MESONET STATION K38S 1.8 W DEER LODGE (GTFWFO). |
| Dec 21, 10:00 AM MST | EXTR WIND CHILL -31 | 2 Ene Bearmouth, MT | MESONET STATION MTBRM 1.8 E BEARMOUTH (MT DOT). |
| Dec 21, 10:25 AM MST | EXTR WIND CHILL -44 | 2 Wsw Deer Lodge, MT | AWOS STATION 38S9 1 WSW DEER LODGE. |
| Dec 21, 10:35 AM MST | EXTR WIND CHILL -36 | 4 Nnw Opportunity, MT | AWOS STATION 3U39 3 NW OPPORTUNITY. |
| Dec 21, 10:37 AM MST | EXTR WIND CHILL -45 | 7 N Helmville, MT | MESONET STATION MTHLM 7.1 N HELMVILLE (MT DOT). |
| Dec 21, 10:39 AM MST | EXTR WIND CHILL -29 | 6 Wnw Kalispell, MT | MESONET STATION KLSPW 5 WNW KALISPELL. |
| Dec 21, 10:39 AM MST | EXTR WIND CHILL -23 | 3 Wsw Georgetown, MT | MESONET STATION MTGTL 2.7 W GEORGETOWN (MT DOT). |
| Dec 21, 10:40 AM MST | EXTR WIND CHILL -28 | 6 Ese Georgetown, MT | MESONET STATION YNKM8 YANKEE FLAT. |
| Dec 21, 10:50 AM MST | EXTR WIND CHILL -29 | 2 Ssw Hall, MT | MESONET STATION DVI01519 HALL. |
| Dec 21, 10:50 AM MST | EXTR WIND CHILL -20 | 4 S East Missoula, MT | MESONET STATION MSULA 4 S EAST MISSOULA. |
| Dec 21, 11:00 AM MST | EXTR WIND CHILL -36 | 4 Nnw Opportunity, MT | MESONET STATION K3U3 3.7 NW OPPORTUNITY (GTFWFO). |
| Dec 21, 11:00 AM MST | EXTR WIND CHILL -31 | 1 Sw Butte, MT | MESONET STATION DVI01994 BUTTE. |
| Dec 21, 11:00 AM MST | EXTR WIND CHILL -22 | 2 Sse Lake Mary Ronan, MT | MESONET STATION FW6174 PROCTOR. |
| Dec 21, 11:00 AM MST | SNOW 4 | 3 Nnw Ninemile, MT | |
| Dec 21, 4:00 PM MST | SNOW 4 | West Glacier, MT | CO-OP OBSERVER STATION WGLM8 WEST GLACIER. |
| Dec 21, 4:00 PM MST | SNOW 4.4 | 1 Wsw Thompson Falls, MT | CO-OP OBSERVER STATION THOM8 0.8 W THOMPSON FALLS. |
| Dec 21, 4:30 PM MST | SNOW 4 | 2 Sw Newcomb, MT | 10 TO 12 INCHES FOR THE SNOW DEPTH WITH LOTS OF DRIFTING. |
| Dec 22, 8:00 AM MST | EXTREME COLD -49 | 5 Ene Blacktail - Railr, MT | MESONET STATION MRPMT MARIAS PASS. |
| Dec 22, 8:39 AM MST | EXTREME COLD -49 | 1 Ese Potomac, MT | |
| Dec 22, 9:53 AM MST | EXTREME COLD -46 | 1 N Polebridge, MT | MESONET STATION POEM8 POLEBRIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS45 KMSO 211544 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 844 AM MST Wed Dec 21 2022 MTZ002-003-221545- /O.CAN.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/ /O.NEW.KMSO.WC.W.0002.221221T1544Z-221222T1900Z/ West Glacier Region-Flathead/Mission Valleys- 844 AM MST Wed Dec 21 2022 ...WIND CHILL WARNING IN EFFECT UNTIL NOON MST THURSDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Dangerously cold wind chills. Wind chills as low as 60 below zero. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, Polebridge, Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until noon MST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MTZ001-211645- /O.CAN.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/ Kootenai/Cabinet Region- 844 AM MST Wed Dec 21 2022 ...WINTER STORM WARNING IS CANCELLED... The winter storm has ended, but dangerously cold conditions are expected the next few days. $$ IDZ005>007-211645- /O.CAN.KMSO.WW.Y.0059.000000T0000Z-221222T0000Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Orofino/Grangeville Region- 744 AM PST Wed Dec 21 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has ended so the advisory is cancelled. $$ IDZ009-010-211645- /O.CAN.KMSO.WW.Y.0059.000000T0000Z-221221T1800Z/ Western Lemhi County-Eastern Lemhi County- 844 AM MST Wed Dec 21 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... The snow has ended so the advisory is cancelled. $$ MTZ004-220000- /O.CON.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/ Lower Clark Fork Region- 844 AM MST Wed Dec 21 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Heavy snow and dangerously cold wind chills expected. Wind gusts 20 to 30 miles per hour. Wind chills to 30 below zero. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...From 11 AM Tuesday to 5 PM MST Wednesday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-220000- /O.CON.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/ Potomac/Seeley Lake Region- 844 AM MST Wed Dec 21 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Heavy snow and dangerous wind chills expected. Total snow accumulations of 8 to 14 inches. Wind gusts up to 35 mph and wind chills as cold as 40 below zero. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...From 5 PM Tuesday to 5 PM MST Wednesday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 40 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ005-220000- /O.CON.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/ Missoula/Bitterroot Valleys- 844 AM MST Wed Dec 21 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Heavy snow and dangerous wind chills expected. Wind gusts up to 25 mph and wind chills 30 below zero. * WHERE...Missoula/Bitterroot Valleys. * WHEN...From 8 PM Tuesday to 5 PM MST Wednesday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-220000- /O.CON.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/ Bitterroot/Sapphire Mountains- 844 AM MST Wed Dec 21 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Heavy snow and dangerous wind chills expected. Winds gusting as high as 40 mph. Wind chills as low as 45 below zero. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...From 5 PM Tuesday to 5 PM MST Wednesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 45 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-220000- /O.CON.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/ Butte/Blackfoot Region- 844 AM MST Wed Dec 21 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Heavy snow and dangerous wind chills expected. Winds gusting as high as 35 mph. Wind chills 50 below zero. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From 8 PM Tuesday to 5 PM MST Wednesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 50 below zero could cause frostbite on exposed skin in as little as 5 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
2 follow-up statements
375 WWUS45 KMSO 211749 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1049 AM MST Wed Dec 21 2022 MTZ005-221800- /O.CAN.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/ /O.EXA.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/ Missoula/Bitterroot Valleys- 1049 AM MST Wed Dec 21 2022 ...WIND CHILL WARNING IN EFFECT UNTIL NOON MST THURSDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Dangerously cold wind chills. Wind chills as low as 40 below zero. * WHERE...Missoula/Bitterroot Valleys. * WHEN...Until noon MST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MTZ007-221800- /O.CAN.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/ /O.EXA.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/ Butte/Blackfoot Region- 1049 AM MST Wed Dec 21 2022 ...WIND CHILL WARNING IN EFFECT UNTIL NOON MST THURSDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Dangerously cold wind chills. Wind chills as low as 50 below zero. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...Until noon MST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MTZ043-221800- /O.CAN.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/ /O.EXA.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/ Potomac/Seeley Lake Region- 1049 AM MST Wed Dec 21 2022 ...WIND CHILL WARNING IN EFFECT UNTIL NOON MST THURSDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Dangerously cold wind chills. Wind chills as low as 50 below zero. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...Until noon MST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MTZ004-006-211900- /O.CAN.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/ Lower Clark Fork Region-Bitterroot/Sapphire Mountains- 1049 AM MST Wed Dec 21 2022 ...WINTER STORM WARNING IS CANCELLED... Dangerous cold is still expected overnight, so please take precautions to protect yourself. $$ MTZ002-003-221800- /O.CON.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/ West Glacier Region-Flathead/Mission Valleys- 1049 AM MST Wed Dec 21 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 60 below zero. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, Polebridge, Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until noon MST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$
967 WWUS45 KMSO 221855 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1155 AM MST Thu Dec 22 2022 MTZ043-222000- /O.EXP.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/ Potomac/Seeley Lake Region- 1155 AM MST Thu Dec 22 2022 ...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY... $$ MTZ005-222000- /O.EXP.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/ Missoula/Bitterroot Valleys- 1155 AM MST Thu Dec 22 2022 ...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY... $$ MTZ007-222000- /O.EXP.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/ Butte/Blackfoot Region- 1155 AM MST Thu Dec 22 2022 ...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY... $$ MTZ002-003-222000- /O.EXP.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/ West Glacier Region-Flathead/Mission Valleys- 1155 AM MST Thu Dec 22 2022 ...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY... $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 21, 4:47 AM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Dec 21, 4:47 AM MST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
447 AM MST Wed Dec 21 2022
...EXTREMELY COLD WIND CHILL AND LOW VISIBILITY IN BLOWING SNOW
ACROSS PORTIONS OF NORTHERN ROCKIES TODAY...
.DISCUSSION...
An extremely cold arctic airmass will continue to sweep across the
Northern Rockies today, accompanied by gusty winds, extremely cold
wind chill, blowing snow, and occasional bursts of light snow.
North/east winds gusting to near 50 mph have been observed from
the Flathead valley down to the Missoula valley this morning. Wind
chill as cold as -40F has been noted during this time, with -70F
briefly observed near Glacier Park. Winds will slowly diminish
throughout today across western Montana, then intensifying from
the northeast over north central Idaho to 30 mph tonight. Wind
chill as low as -30F is anticipated over the Clearwater Mountains
of Idaho tonight. Meanwhile, air temperature will plummet to
double digit below zero readings for many locations by Thursday
morning. This cold will challenge long- established cold records.
If there was a time to avoid discretionary travel across the
Northern Rockies, now would be that time (at least through
Thursday). Despite leftover snow across the region today, only a
few instances of a quick inch or two accumulation is expected
through this afternoon.
Thursday and Friday daytime temperatures will struggle to warm
above zero degrees for most locations across the Northern Rockies.
This intense of cold air can lead to frostbite and hypothermia in
mere minutes. However, terrain will slowly warm up Thursday
through Saturday, as flow aloft shifts from the Pacific Ocean. A
weak influx of moisture Thursday-Saturday will provide several
inches new snow for high terrain, while presenting a small threat
of freezing rain for area valleys. There isn't a good amount of
confidence in freezing rain occurring at any particular location
at this point.
Late this weekend through next week, flow off the Pacific Ocean
will continue, steadily moderating temperatures across the
Northern Rockies. There are two storm systems to note next week:
Monday night and Wednesday. Compared to recent storm systems, the
main impacts for these two will be snow covered roadways over area
mountain passes. If there is any arctic air trapped in area
valleys, freezing rain may once again be part of the discussion.
&&
.AVIATION...
A strong push of arctic air west of the Continental Divide will
continue to produce gusty winds and low visibility snow and
blowing snow across Northern Rockies air space through midday
Thursday. Blowing snow will be a common occurrence for areas near
and east of KGPI, KMSO, KHRF, KSMN. Northeast wind gusts to 50
knots above the terrain along the Divide this morning will slowly
diminish through 22/0600Z. Further west and south over north
central Idaho, winds above the terrain will be closer to 30 knots
during this time. Thin banded snow features oriented west- east
will obscure terrain at times and reduce visibility suddenly
through 21/1800Z. Thereafter, most terrain obscurations will be
located over Clearwater Mountains in Idaho.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT... Winter Storm Warning until 5 PM MST this afternoon for
Kootenai/Cabinet Region.
Winter Storm Warning until 5 PM MST this afternoon for West
Glacier Region.
Winter Storm Warning until 5 PM MST this afternoon for
Flathead/Mission Valleys.
Winter Storm Warning until 5 PM MST this afternoon for Lower
Clark Fork Region.
Winter Storm Warning until 5 PM MST this afternoon for
Missoula/Bitterroot Valleys.
Winter Storm Warning until 5 PM MST this afternoon for
Bitterroot/Sapphire Mountains.
Winter Storm Warning until 5 PM MST this afternoon for
Butte/Blackfoot Region.
Winter Storm Warning until 5 PM MST this afternoon for
Potomac/Seeley Lake Region.
ID...Winter Weather Advisory until 4 PM PST this afternoon for
Northern Clearwater Mountains.
Winter Weather Advisory until 4 PM PST this afternoon for
Southern Clearwater Mountains.
Winter Weather Advisory until 4 PM PST this afternoon for
Orofino/Grangeville Region.
Winter Weather Advisory until 11 AM MST this morning for Eastern
Lemhi County...Western Lemhi County.
&&In the hours before
Local storm report, Dec 21, 8:05 AM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
805 AM MST WED DEC 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 3 S WHITE PINE 47.69N 115.48W
12/21/2022 M12.5 INCH SANDERS MT COCORAHS
COCORAHS STATION MT-SN-4 3 S WHITE PINE SNOW
RATES ON THE 20TH WERE 1 TO 2 INCHES PER
HOUR. 0.59 INCHES OF SWE, 21 TO 1 SNOW TO
LIQUID RATIO.
&&Local storm report, Dec 21, 8:07 AM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
807 AM MST WED DEC 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 SE MARION 48.10N 114.64W
12/21/2022 M7.0 INCH FLATHEAD MT COCORAHS
COCORAHS STATION MT-FH-12 1 ESE MARION 0.46
INCHES OF SWE. 15 TO 1 RATIO.
&&Local storm report, Dec 21, 8:10 AM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
810 AM MST WED DEC 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW EVERGREEN 48.22N 114.27W
12/21/2022 M6.1 INCH FLATHEAD MT COCORAHS
COCORAHS STATION MT-FH-29 EVERGREEN 0.51
INCHES OF SWE. 12 TO 1 RATIO.
&&Local storm report, Dec 21, 8:38 AM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
838 AM MST WED DEC 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY SNOW 2 E WHITE PINE 47.74N 115.45W
12/20/2022 E24.0 INCH SANDERS MT PUBLIC
RECEIVED THIS IN 20 HOURS.
&&Nearby
Wind Chill Warnings in Montana, 2022Every wind chill warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.